U.S. doctors online nowAsk doctors free
A 50-year-old member asked:

help! need to know if there's a reason why they call haldol (haloperidol) a "nasty drug"?

1 doctor answer1 doctor weighed in
Dr. Adam Lewis
Neurosurgery 35 years experience
Haldol (haloperidol): Haldol or haloperidol is a drug used primarily to treat psychosis. It has been used for decades and remains an effective drug for a variety of medical conditions. There are many potential side effects including tardive dyskinesia and the symptoms increase with increasing dosages. Discuss with your medical doctor the benefits, risks and alternative options to haldol.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 35-year-old member asked:

What are the side effects of haldol (haloperidol)?

5 doctor answers7 doctors weighed in
Dr. Maritza Baez
Family Medicine 17 years experience
Many: Possible side effects include uncontrollable movements, restless feeling, insomnia, anxiety, drowsiness, feelingn you wanna kill someone, weight changes, dry mouth, breast tenderness or enlargement, nipple discharge, menstrual irregularities, photosensitivity. Possible severe reactions can include seizures, high or low blood pressure, heat stroke, heart rhythm disturbance, and liver damage.
A 43-year-old member asked:

How long does haldol (haloperidol) stay in your system?

2 doctor answers4 doctors weighed in
Dr. Alan Jacobs
Neurology 32 years experience
Days: The half life of Haldol (haloperidol) is around 24 hours and after 5 half-lives the drug should be 99% out of your system. That means about 5 days, maybe a week at most.
A 33-year-old member asked:

Can haloperidol affect my study?

2 doctor answers5 doctors weighed in
Dr. Mark Shukhman
Addiction Medicine 31 years experience
Depends on condition: Haloperidol is used for psychosis. If you cannot study because you are hearing voices or your thoughts are so scattered that you can't stay on topic, this medication can help. Otherwise, if you are not suffering from schizophrenia, it will affect you negatively. People describe themselves as having "cotton brain" while on this medication.
A 32-year-old member asked:

My husband was taken off haloperidol, what kinds of side effects can we expect?

1 doctor answer2 doctors weighed in
Dr. Brad Bobrin
Psychiatry 26 years experience
No withdrawal...: The side effects of coming off of Haldol (haloperidol) are mostly the return of the symptoms that were being treated. However, rapidly taking someone off of Haldol (haloperidol) can cause dyskinesia or involuntary muscle movements, mostly of the face but can be in the arms and legs. The other thing could be insomnia if the Haldol (haloperidol) was helping him sleep.
A 44-year-old member asked:

What exactly is haloperidol?

2 doctor answers6 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Haldol (haloperidol): Is an old antipsychotic agent that blocks Dopamine receptors in the brain & releaves psychotic symptoms.

Related questions

A 34-year-old member asked:
3 doctor answers11 doctors weighed in
A 37-year-old member asked:
3 doctor answers6 doctors weighed in
A 44-year-old member asked:
2 doctor answers5 doctors weighed in
A 42-year-old female asked about a 43-year-old male:
2 doctor answers3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 25, 2014

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.